Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
amark

Accutane almost over - need advice

Recommended Posts

Hey guys,

I can't get a hold of my doctor, so I thought I'd ask on here.

So I have been on accutane (60mg/day currently) for 4.5 months, and it has worked great. I am meant to be done my last package in 4 days, but the doctor said that if in the last 2 weeks I get a pimple, then I should do another month.

In month 4, I pretty much didn't have any pimples come up, but then in the past 2 weeks I had a minor one that went away quickly on my face, and had what I believe to be a cyst (large, red, a little painful) on my collarbone. I am dieing to get this over with so I can drink again (January is key drinking month as there are no midterms), but my doctor told me that there might be a chance my acne will come back later if I am getting pimples 2 weeks before I stop taking accutane.

So my first question is: do you think I should take another few weeks / a month on accutane?

A month or two back, my doctor said I should stop taking accutane for a week because my nose was runny all the time and a lot of the time when I blew my nose it would be bloody. I was also getting a really dry throat all the time and had minor eczema on the back of my hands (not sure if this is relevant). After the week, everything went back to normal. Apparently I had some sort of intestine inflammation.

Over the past week I have been getting the same symptoms again (I blow my nose all the time and in one of my nostrils it's always bloody), but I thought that since my term is over in 4 days, I can just plug on through it. Well, if I have to take another month, I'm assuming I should take a week off before I do it? What do you guys think?

Any help is much appreciated.

Cheers,

Andrew

Share this post


Link to post
Share on other sites

I would take another month if your derm is offering. Having my acne come back after Accutane was even more devestating than the acne I had before Accutane, so I think as long as you're healthy these side effects are worth it. A month will go by in no time and I really do think that the longer you're on it the more effective it'll be.

Share this post


Link to post
Share on other sites
I would take another month if your derm is offering. Having my acne come back after Accutane was even more devestating than the acne I had before Accutane, so I think as long as you're healthy these side effects are worth it. A month will go by in no time and I really do think that the longer you're on it the more effective it'll be.

Totally agreed! you've already come this far one more month is nothing- lol. I'm on my 2nd course now and I wish I had just finished my 1st course as prescribed. Do it.

Share this post


Link to post
Share on other sites

d00d i would definitely do another month if he thinks it would be beneficial. As for drinking, I have been drinking on accutane, you just have to be careful, not really drinking this month since im at home.. If your 21 i do not see the problem with going out and drinking, unless your blood tests are coming back poor...

Share this post


Link to post
Share on other sites

Yeah going for 1 month extra is 100% better than not and having to do another 6months again with full blown acne!

Like a previous poster said, 1 month will fly by!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×